# SDR 99UAL900411

- Difficulty date: August 11, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N781UA
- Make and model: Boeing 777222
- Aircraft serial: 26945
- Engine: Pwa PW4077
- System (JASC): 4920 · APU Core Engine
- Part: O-Ring
- Part number: M83241158
- Condition: Cut
- Location: Apu
- Component: M83241145
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

TWENTY MINUTES AFTER DEPARTURE, AIRCRAFT EXPERIENCED SMOKE IN COCKPIT AND CABIN.  RT AIR CONDITIONING PACK WAS SHUT DOWN AND SMOKE SUBSIDED.  AIRCRAFT RETURNED TO EWR.  *S/D*  APU (P/N 3800550-1), (S/N P1054), THE LOAD COMPRESSOR DISASSEMBLY YIELDED THE FOLLOWING RESULTS:  BEARING HOUSING HAD EVIDENCE OF OIL STREAKING FROM THE PARTING SURFACE TO THE AIR INLET.  BEARING HOUSING O-RING (M8324-1-158) WAS ROLLED AND HAD A SECTION CUT (SLICED) FROM THE OD APPROX .25 INCH LONG.  BEARING CARRIER O-RING (M8324-1-145) CUT (SLICED) IN 3 DIFFERENT SECTIONS FOR A TOTAL OF 3 INCHES OF O-RING MATERIAL REMOVED.
